Alert archive / Michigan / Small Craft Advisories in 2021
Small Craft Advisory 112, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this small craft advisory at Dec 21, 2021, 7:16 PM EST. It took effect at Dec 22, 2021, 4:00 AM EST. It was in force for 42 hr.
The area
The counties it named.
The facts
- Issued
- Dec 21, 2021, 7:16 PM EST (00:16 UTC)
- In effect from
- Dec 22, 2021, 4:00 AM EST
- Expired
- Dec 23, 2021, 10:00 PM EST
- In force
- 42 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted.
449 WHUS73 KGRR 220016 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 716 PM EST Tue Dec 21 2021 LMZ844>849-220830- /O.UPG.KGRR.SC.Y.0111.000000T0000Z-211223T0000Z/ /O.NEW.KGRR.GL.W.0025.211222T0016Z-211222T0900Z/ /O.NEW.KGRR.SC.Y.0112.211222T0900Z-211223T0000Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 716 PM EST Tue Dec 21 2021 ...GALE WARNING IN EFFECT UNTIL 4 AM EST WEDNESDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 7 PM EST WEDNESDAY... * WHAT...For the Gale Warning, northwest winds 25 to 30 knots with gusts up to 35 knots and waves 7 to 10 feet. For the Small Craft Advisory, west winds 15 to 25 knots and waves 6 to 9 feet expected. * WHERE...St Joseph to Manistee. * WHEN...For the Gale Warning, until 4 AM EST Wednesday. For the Small Craft Advisory, from 4 AM to 7 PM EST Wednesday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
7 follow-up statements
044 WHUS73 KGRR 220846 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 346 AM EST Wed Dec 22 2021 LMZ844>849-221700- /O.EXP.KGRR.GL.W.0025.000000T0000Z-211222T0900Z/ /O.CON.KGRR.SC.Y.0112.211222T0900Z-211223T0000Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 346 AM EST Wed Dec 22 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... ...GALE WARNING WILL EXPIRE AT 4 AM EST EARLY THIS MORNING... * WHAT...Northwest winds 10 to 20 knots with gusts up to 30 knots and waves 7 to 10 feet expected. * WHERE...St Joseph to Manistee. * WHEN...Until 7 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
783 WHUS73 KGRR 221558 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 1058 AM EST Wed Dec 22 2021 LMZ844>849-230000- /O.EXT.KGRR.SC.Y.0112.000000T0000Z-211224T0300Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 1058 AM EST Wed Dec 22 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EST THURSDAY... * WHAT...Northwest winds 15 to 25 knots becoming west this afternoon then southwest for tonight and Thursday. Waves 6 to 9 feet subsiding to 3 to 6 feet. * WHERE...St Joseph to Manistee. * WHEN...Until 10 PM EST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
475 WHUS73 KGRR 222050 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 350 PM EST Wed Dec 22 2021 LMZ844>849-230500- /O.CON.KGRR.SC.Y.0112.000000T0000Z-211224T0300Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 350 PM EST Wed Dec 22 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THURSDAY... * WHAT...West winds 10 to 20 knots becoming southwest 15 to 25 knots late tonight into Thursday. Waves subsiding to 2 to 4 feet this evening then building again to 4 to 7 feet late tonight. * WHERE...St Joseph to Manistee. * WHEN...Until 10 PM EST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
649 WHUS73 KGRR 230157 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 857 PM EST Wed Dec 22 2021 LMZ844>849-231000- /O.CON.KGRR.SC.Y.0112.000000T0000Z-211224T0300Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 857 PM EST Wed Dec 22 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THURSDAY... * WHAT...South winds 10 to 20 knots with gusts up to 25 knots and waves 3 to 5 feet. * WHERE...St Joseph to Manistee. * WHEN...Until 10 PM EST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
958 WHUS73 KGRR 230850 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 350 AM EST Thu Dec 23 2021 LMZ844>849-231700- /O.CON.KGRR.SC.Y.0112.000000T0000Z-211224T0300Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 350 AM EST Thu Dec 23 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WHAT...South winds 10 to 15 knots with gusts up to 20 knots and waves 2 to 5 feet. * WHERE...St Joseph to Manistee. * WHEN...Until 10 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
179 WHUS73 KGRR 232052 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 352 PM EST Thu Dec 23 2021 LMZ844>849-240300- /O.CON.KGRR.SC.Y.0112.000000T0000Z-211224T0300Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 352 PM EST Thu Dec 23 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WHAT...South winds 10 to 20 knots and waves 2 to 5 feet. * WHERE...St Joseph to Manistee. * WHEN...Until 10 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
238 WHUS73 KGRR 240257 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 957 PM EST Thu Dec 23 2021 LMZ844>849-240400- /O.EXP.KGRR.SC.Y.0112.000000T0000Z-211224T0300Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 957 PM EST Thu Dec 23 2021 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 10 PM EST THIS EVENING... Winds and waves have subsided below criteria levels. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Dec 21, 6:38 PM EST, 38 minutes earlier.
Area forecast discussion, Dec 21, 6:38 PM EST, 38 minutes before
Area Forecast Discussion National Weather Service Grand Rapids MI 638 PM EST Tue Dec 21 2021 LATEST UPDATE... Aviation .DISCUSSION...(This evening through next Tuesday) Issued at 327 PM EST Tue Dec 21 2021 --Brisk Tonight/Wednesday; Light Snow Showers North and West-- Accumulating snow from tonight's shortwave/clipper stays mainly to our north across nrn Lwr MI, but some light snow accumulations around 1" may clip Route 10. There's some dry air to overcome at the onset, and latest guidance has trended a bit farther north with QPF. Generally only trace snow amounts expected for most places south of Route 10 with trailing cold frontal passage this evening, but some local half inch or so accums possible where NW flow lake effect bands persist overnight as H8 temps briefly bottom out around -15C. Fcst soundings at BIV show shallow inversion heights around 4-5K ft but the DGZ is solidly in the cloud layer. Main impacts for our area will be the brisk/blustery conditions as southwest winds increase to 15 to 25 mph and shift northwest with the sfc low tracking across the Straits. Wind chill temps during Wednesday morning commute time will be only in the single digits. --Period of Snow Possible Thursday-- Warm advection/isentropic lift pattern arrives Thursday and guidance has been advertising some snow north of the warm front. However considerable spread remains the models in terms of total amounts and placement. The GFS remains the most aggressive, showing a narrow band of 0.25 to .50 QPF setting up just north of the I-96 corridor, possibly resulting in an impactful snowfall for a portion of the area. For now will fcst a broader area of light snow with accums generally an inch or less (and mainly north), but this will need watched since we will be in the left front quad of a 160 kt jet core/segment which could give precip a boost. --Mild for Christmas; Chance of Rain-- The details for the upcoming holiday weekend are still in a state of flux. Latest guidance has backed off on rain amounts for Friday and now have a wave passing just south of MI on Christmas Day with a continued chance of rain. Temps still look mild both days though with highs in the 40s. Pattern remains unsettled after Christmas as strong 150+ kt jet stream stays oriented from CA to MI, bringing frequent chances for rain and/or snow. Ensemble mean temps remain above normal next week, so prevalent p-type may continue to be rain or mixed rain/snow rather than snow. && .AVIATION...(For the 00Z TAFS through 00Z Wednesday evening) Issued at 638 PM EST Tue Dec 21 2021 MVFR conditions will prevail overnight and some light snow or snow showers are expected across central and western Lower Michigan this evening. West winds will increase with gusts over 20 knots at times overnight. && .MARINE... Issued at 327 PM EST Tue Dec 21 2021 Southwest winds to 30 kts will shift northwest this evening with a cold frontal passage and gusts could briefly flirt with gale force. Wind back to the southwest again later Wednesday and increase again, so extension to the current Small Craft Advisory will likely be needed. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...None. LM...Small Craft Advisory until 7 PM EST Wednesday for LMZ844>849. && DISCUSSION...Meade AVIATION...Ostuno MARINE...Meade
Hazardous weather outlook, Dec 21, 4:11 AM EST, 15 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Grand Rapids MI 411 AM EST Tue Dec 21 2021 MIZ037>040-043>046-050>052-056>059-064>067-071>074-220915- Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon- Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton- Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- 411 AM EST Tue Dec 21 2021 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight Snow accumulation greater than 1 inch is possible along and north of US-10 this evening into the overnight. This snow along with falling temperatures may lead to some slick roads tonight into Wednesday morning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ844>849-220915- St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 411 AM EST Tue Dec 21 2021 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight Winds and waves will be hazardous to small craft this evening through Wednesday morning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Frequently breezy conditions will last through much of this week with Small Craft Advisories expected due to hazardous marine conditions. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 21, 7:16 PM EST | Gale Warning | GRR | 9 hr |
Nearby
Small Craft Advisories in Michigan, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.